Any positive stories about Benzo tapering?

Posted by sears @sears, Nov 9, 2019

Would love to hear some positive stories from people whom have tapered off benzos. Positive only please. Give me some hope. No horror stories! I need some encouragement!

@sears

They may not have known many many years ago. True. But they have known for a very long time. The problem is that most don’t want to get involved in the tapering process. It can be very hard for some people and require a lot of their time getting patients through the process if done correctly. So they just leave you on. It was my idea to taper, which was when I was basically abandoned by my doctor.

Jump to this post

I am 65. Have taken 10mgs of zanex for 20yrs. The VA just quit prescribing benzos so they just stopped. No tapering NOTTA. I had a seizure. Really thought I was gonna die. Now it has been 5 months. My muscles.are twitching. I feel terrible. Feels like electricity flowing through my veins. The least sound makes me jump(never had a high startle response).HELP!

REPLY

Are you covered by Medicare? If so, find a general practitioner outside of the VA, and get some help. Medicare honors prescriptions for Clonazepam for me via Medicare. Just my $.02…Hope you can get some assistance.

REPLY

I’m outraged that the VA did that to you. I wish I could offer some helpful advice but I did want you to know that shouldn’t have happened to you or anyone. Good luck in your recovery.

REPLY
@dryrun50

I am 65. Have taken 10mgs of zanex for 20yrs. The VA just quit prescribing benzos so they just stopped. No tapering NOTTA. I had a seizure. Really thought I was gonna die. Now it has been 5 months. My muscles.are twitching. I feel terrible. Feels like electricity flowing through my veins. The least sound makes me jump(never had a high startle response).HELP!

Jump to this post

You need to contact your congressman’s office. What they did to you is inhumane. We treat animals better than this. Get to a regular hospital or physchiatrist and tell them what happened.

REPLY
@dryrun50

I am 65. Have taken 10mgs of zanex for 20yrs. The VA just quit prescribing benzos so they just stopped. No tapering NOTTA. I had a seizure. Really thought I was gonna die. Now it has been 5 months. My muscles.are twitching. I feel terrible. Feels like electricity flowing through my veins. The least sound makes me jump(never had a high startle response).HELP!

Jump to this post

Hi, @dryrun50 – just wanted to check in and see how you are doing? How is the muscle twitching you were experiencing?

REPLY
@lisalucier

Hi, @dryrun50 – just wanted to check in and see how you are doing? How is the muscle twitching you were experiencing?

Jump to this post

Trying about a three month taper from 1.mg-2mg xanax daily for over 20 years. I am now at about .75mg split betwenn 2 doses a day morning and night gonna hold this for about three weeks and then try .5 split twice a day. Been at it for about six weeks. So far so good I do about 200-220 minutes of cardio per week and I think it is helping a lot because I am not noticing any ill effects so far.

REPLY
@jimk849

Trying about a three month taper from 1.mg-2mg xanax daily for over 20 years. I am now at about .75mg split betwenn 2 doses a day morning and night gonna hold this for about three weeks and then try .5 split twice a day. Been at it for about six weeks. So far so good I do about 200-220 minutes of cardio per week and I think it is helping a lot because I am not noticing any ill effects so far.

Jump to this post

So happy you’re doing well. Gives me hope!

REPLY
@sears

So happy you’re doing well. Gives me hope!

Jump to this post

Best of luck to you. You can do it

REPLY
@jimk849

Trying about a three month taper from 1.mg-2mg xanax daily for over 20 years. I am now at about .75mg split betwenn 2 doses a day morning and night gonna hold this for about three weeks and then try .5 split twice a day. Been at it for about six weeks. So far so good I do about 200-220 minutes of cardio per week and I think it is helping a lot because I am not noticing any ill effects so far.

Jump to this post

Started this week just a little over a quarter mg twice a day. Hold here about three weeks and then will do one quarter for a couple weeks and then do eighths for a few weeks and then the jump off. No ill effects at all so far.

REPLY
@jimk849

Trying about a three month taper from 1.mg-2mg xanax daily for over 20 years. I am now at about .75mg split betwenn 2 doses a day morning and night gonna hold this for about three weeks and then try .5 split twice a day. Been at it for about six weeks. So far so good I do about 200-220 minutes of cardio per week and I think it is helping a lot because I am not noticing any ill effects so far.

Jump to this post

Are you taking a liquid form? How to you break those tiny pills accurately?

REPLY
@dryrun50

I am 65. Have taken 10mgs of zanex for 20yrs. The VA just quit prescribing benzos so they just stopped. No tapering NOTTA. I had a seizure. Really thought I was gonna die. Now it has been 5 months. My muscles.are twitching. I feel terrible. Feels like electricity flowing through my veins. The least sound makes me jump(never had a high startle response).HELP!

Jump to this post

How are you doing? Are things getting better for you?

REPLY
@sears

How are you doing? Are things getting better for you?

Jump to this post

Hi @sears I'm doing very well thanks. I guess I'm pretty lucky although I took 1-1.5 mg and once in a while 2mg for well over twenty years I haven't had any side effects yet tapering. It's easy to break 1 mg tablets in half and quarters with a Walgreens pill splitter the in between sizes I just file some off with a finger nail file. If you can get your dr. to write a lower dose generic alprazolam for you the price isn't that high cash price no insurance. Maybe get feeling better and start a slow taper. I also read that vigorous exercise is good for building Gabba in the brain so it helps lessen the effects of reducing your intake. I am up to doing about 180-200 minutes a week. trying to get my heart rate up to around 80% of max. Maximum heart rate is 220 minus your age. If you can't do it just start by doing what you can I am absolutely certain it helps the way I feel big-time. I do mine on a treadmill 3.5 degree incline 3.4 mph.Hope this helps in some way and I wish you all the best

REPLY
Please sign in or register to post a reply.
  Request Appointment